MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 CORAIL2 LAT COXA VARA SIZE 14; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM

DEPUY FRANCE SAS - 3003895575 CORAIL2 LAT COXA VARA SIZE 14; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Model Number 3L93714
Medical Device Problem Code Expiration Date Error (2528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during surgery it was discovered that the size of the stem requested by the surgeon and appropriated to the broach used was expired.The corail stem was then implanted by the surgeon into the patient.It was the only sized in the hospital.Doi: (b)(6) 2020.Dor: none reported.Left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
A.Was there any adverse consequences that affected the patient because of the reported event? b.Was there a surgical delay because of this event? if yes, what is the duration of the delay? c.Was there any issues with the clarity of the labeling that led to the expired product being used? answer: there wasn't any adverse reactions to the patient, and the time of the surgery wasn't extended due to the fact that the surgeon didn't want to wait for a non expired implant to be brought to the hospital.The fact that the expired implant was missed by our local office, and the rep covering the case was a rare oversight, and has since been discussed, we have had several trainings, and also been required by our local distributor to recheck all current inventory in our warehouse and hospitals where there are implants.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary : no device or packaging materials associated with this report was received for examination.No distribution error identified.All devices from this product/lot combination were distributed well prior expiry.The root cause is attributed to use error.The information received will be retained for potential series investigations if triggered by trend analysis or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.

Brand Name
CORAIL2 LAT COXA VARA SIZE 14
Common Device Name
CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
MDR Report Key11164134
Report Number1818910-2021-00973
Device Sequence Number19705246
Product Code LZO
UDI-Device Identifier10603295168911
UDI-Public10603295168911
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K190344
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3L93714
Device Catalogue Number3L93714
Device Lot Number5258397
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/04/2021
Supplement Date Received by Manufacturer01/21/2021
02/11/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date02/02/2021
02/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR